Thunderstorm Wind, Lafayette
- When
- June 12, 8:08 AM CST
- Where
- Lafayette County, Carencro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.317, -92.050
Trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees and power lines were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 12, 6:17 AM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 717 AM CDT THU JUN 12 2003 LINE HAS HELD TOGETHER WELL AS IT MAKES IT INTO OUR AREA. HAVE ALREADY UPDATED ZONES TO DECREASE POPS IN THE LAKES AREA AS LINE HAS PASSED ALREADY AND INCREASE POPS ELSEWHERE. ..........PREVIOUS DISCUSSION............ CURRENTLY...AN UPR LVL S/W IS MOVING THROUGH EAST-CENTRAL TEXAS PRODUCING A LINE OF TSTMS THAT IS RAPIDLY MOVING EAST. THE LINE AS OF LATE APPEARS TO BE SPLITTING INTO TWO DIFFERENT AREAS...ONE THAT EXTENDS FROM WESTERN ARKANSAS TO AROUND TYLER, TX (THIS LINE IS MOVING EAST) AND ANOTHER AREA AROUND COLLEGE STATION (THIS LINE APPEARS TO BE MOVING MORE SOUTHEASTERLY). SEVERE TSTM WARNING #525 COVERS BOTH OF THESE AREAS AND RUNS JUST WEST OF OUR CWA. THE CLOUD COVER FROM THIS AREA OF TSTMS EXTENDS EASTWARD THROUGHOUT OUR CWA WITH MVFR CIGS BEING REPORTED IN THE AEX AREA. SHORT TERM...THIS LINE HAS BEEN DISSIPATING SOMEWHAT IN THE PAST 30 MINUTES TO HOUR. IT HAS LOST THE DAYTIME HEATING ENERGY SOURCE...BUT IT IS ENTERING AN AREA (LOUISIANA) OF DIVERGENT FLOW ALOFT. ALSO... THE 00Z LCH SOUNDING SHOWED CAPES AROUND 5K...ALTHOUGH OTHER LOCAL SOUNDINGS WERE SOMEWHAT LESS (SHV HAD ABOUT 3500 AND LIX WAS ABOUT 1400). MOST LIKELY...OUR SOUTHWESTERN ZONES WILL BE AFFECTED BY THE AREA THAT IS MOVING TO THE SOUTHEAST AND THE NORTHERN ZONES MAY SEE SOME ISOLD-SCT ACTIVITY FROM THE SOUTHERN END OF THE LINE. WILL THEREFORE INCLUDE 50-60% POPS FOR ALL ZONES EXCEPT FOR LFT WHICH MAY BE SPARED FROM THIS INITIAL ACTIVITY...BUT MAY SEE SOME ACTION LATER. MESO-ETA INITIALIZED FAIRLY WELL WITH THIS LINE OF STORMS (AND ITS CONSEQUENT SPLITTING). THE GFS MISSED THIS ACTIVITY COMPLETELY AND THEREFORE AM DISCOUNTING IT FOR AT LEAST THE SHORT TERM. ANOTHER S/W IS DEPICTED TO MOVE THROUGH TONIGHT AND TOMORROW MORNING...BUT MOST OF THE ENERGY REMAINS UP TO THE NORTH IN ARKANSAS. WE COULD SEE SOME ISOLD ACTIVITY AT BEST DOWN HERE OVERNIGHT. FRIDAY SHOULD BE A RELATIVELY QUIET DAY WITH SLIGHT RIDGING ALOFT...BUT WILL LEAVE SLIGHT CHANCE POPS IN DUE TO HIGH PW VALUES AND NOT A VERY SIGNIFICANT CAP BEING FORECAST. SATURDAY MORNING THINGS GET INTERESTING AGAIN AS A LOW MOVES THROUGH NORTH TEXAS. THE GFS KEEPS IT SLIGHTLY FURTHER TO THE NORTH THAN THE MESO-ETA WHICH BRINGS THE ENERGY FURTHER SOUTH INTO OUR AREA. WILL KEEP GOOD POPS IN THE FCST FOR SATURDAY NONETHELESS. WILL NOT CHANGE ANYTHING FOR THE EXTENDED...POPS IN THE FCST OUT THROUGH MID-WEEK AT LEAST. .PRELIMINARY POINT TEMPS/POPS... KBPT 92 78 90 76 / 60 20 20 20 KLCH 89 77 89 76 / 60 30 30 20 KLFT 88 76 89 76 / 40 30 30 20 KAEX 89 75 90 75 / 50 20 30 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. MCNATT
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS MORNING AND ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE REST OF THE DAY. THERE IS A SLIGHT CHANCE THAT THESE STORMS MAY BECOME SEVERE. HEAVY RAIN...HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. THERE IS A SLIGHT CHANCE THAT SOME THUNDERSTORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY OR TONIGHT. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0847 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM LOREAUVILLE LA FLOOD
06/11/03 IBERIA EMERGENCY MANAGEMENT
REPORTED 34 HOMES FLOODED
AND 63 HOMES SURROUNDED BY
WATER.
MJWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0901 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 AM CENTERPOINT LA WIND DAMAGE
06/12/03 AVOYELLES SHERRIFS OFFICE REPORTED A
TREE DOWN IN CENTERPOINT.
MJWThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367176.